# SDR USAASB97275

- Difficulty date: October 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N351US
- Make and model: Boeing 737301
- Aircraft serial: 23554
- System (JASC): 2530 · Buffet/Galleys
- Part: Oven
- Part number: 2510000703
- Condition: Dirty
- Location: Forward Galley
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MIA - FLT 2182 - AFTER TAKEOFF, THERE WAS A STRONG SMELL FOLLOWED BY VISIBLE BLACK SMOKE THAT CAME OUT OF THE COCKPIT DUCT VENTS.  THE COCKPIT FILLED WITH ENOUGH SMOKE THAT THE CREW USED GOGGLES AND OXYGEN.  THE SMOKE SMELLED LIKE SOMETHING BURNING IN THE GALLEY.  SMOKE CLEARED QUICKLY AND SINCE THE CREW COULD NOT DETERMINE THE ORIGIN OF THE SMOKE, THEY ELECTED TO RETURN TO FIELD (MIA).  THE FLIGHT LANDED WTHOUT FURTHER INCIDENT.  MAINTENANCE REPLACED OVEN.  SHOP DUPLICATED ITEM.  FOOD RESIDUE FOUND ON HEATING ELEMENT CAUSING SMOKE.  OVEN DOOR SEAL LEAKS.  NO FURTHER PROBLEMS AFTER OVEN REPLACED.  (X)
